Alert archive / Kansas / Fire Weather Watches in 2012

Fire Weather Watch 9, NWS Dodge City, KS

March 30, 20126 counties in Kansas

NWS Dodge City, KS issued this fire weather watch at Mar 30, 2012, 3:00 PM CDT for 6 counties in Kansas. It took effect at Apr 1, 2012, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 3:00 PM CDT (20:00 UTC)
In effect from
Apr 1, 2012, 12:00 PM CDT
Expired
Mar 31, 2012, 3:38 PM CDT
In force
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS83 KDDC 302000
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
300 PM CDT FRI MAR 30 2012

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY...

.AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DRIFT EAST ACROSS THE
CENTRAL PLAINS SUNDAY. MEANWHILE, A SURFACE LOW IS EXPECTED TO
DEVELOP ACROSS NORTHEASTERN COLORADO DURING THE DAY CREATING A 
TIGHTENING PRESSURE GRADIENT ACROSS WESTERN KANSAS. THIS WILL
RESULT IN STRONGER WINDS DEVELOPING ACROSS WESTERN KANSAS BY EARLY
TO MID AFTERNOON. ADDITIONALLY, A DRYLINE IS FORECAST TO EXTEND 
SOUTHWARD FROM THE SURFACE LOW AND EDGE EASTWARD ACROSS EXTREME
WESTERN KANSAS THROUGH THE DAY. THIS WILL RESULT IN VERY LOW
RELATIVE HUMIDITY LEVELS BEHIND THE DRYLINE. AS A RESULT, A FIRE
WEATHER WATCH IS BEING ISSUED FOR SUNDAY AFTERNOON INTO EARLY
SUNDAY EVENING.

KSZ061-062-074-075-084-085-310400-
/O.NEW.KDDC.FW.A.0009.120401T1700Z-120402T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
300 PM CDT FRI MAR 30 2012 /200 PM MDT FRI MAR 30 2012/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR 
EXTREME SOUTHWESTERN KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER 
  ZONE 085 STEVENS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...FROM NOON CDT TO 9 PM CDT.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE UPPER 80S TO LOWER 90S.

* IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS OF THIS
  MAGNITUDE CAN EASILY CREATE CONDITIONS FOR RAPID WILDFIRE
  GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

32
3 follow-up statements
307 
WWUS83 KDDC 310252
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT FRI MAR 30 2012

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY...

.DRY...VERY WARM AND BREEZY CONDITIONS CAN BE EXPECTED SUNDAY
AFTERNOON. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY
AFTERNOON INTO EARLY SUNDAY EVENING.

KSZ061-062-074-075-084-085-311100-
/O.CON.KDDC.FW.A.0009.120401T1700Z-120402T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
952 PM CDT FRI MAR 30 2012 /852 PM MDT FRI MAR 30 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR EXTREME SOUTHWESTERN KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER 
  ZONE 085 STEVENS.

* WINDS...WINDS WILL BE SOUTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO
  35 MPH.

* TIMING...RED FLAG CRITERIA WILL BE MET FROM NOON CDT TO 9 PM
  CDT.

* RELATIVE HUMIDITY...RELATIVE HUMIDITY WILL BE AS LOW AS 7
  PERCENT.

* TEMPERATURES...TEMPERATURES WILL BE IN THE UPPER 80S TO LOWER
  90S.

* IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS OF THIS 
  MAGNITUDE CAN EASILY CREATE CONDITIONS FOR RAPID WILDFIRE 
  GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FINCH
544 
WWUS83 KDDC 310707
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
207 AM CDT SAT MAR 31 2012

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY...

.BREEZY SOUTHERLY TO SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY LEVELS
AROUND 10 PERCENT TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE
GROWTH SUNDAY AFTERNOON.

KSZ061-062-074-075-084-085-312100-
/O.CON.KDDC.FW.A.0009.120401T1700Z-120402T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
207 AM CDT SAT MAR 31 2012 /107 AM MDT SAT MAR 31 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE 
HUMIDITIES FOR FAR WESTERN KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER 
  ZONE 085 STEVENS.

* WINDS...WINDS WILL BE SOUTHWESTERLY 15 TO 25 MPH WITH GUSTS UP
  TO 35 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DURING
  THE AFTERNOON HOURS SUNDAY AS WINDS BECOME GUSTY AND RELATIVE
  HUMIDITY LEVELS FALL RAPIDLY.

* RELATIVE HUMIDITY...RELATIVE HUMIDITY LEVELS ARE EXPECTED TO
  FALL AS LOW AS 10 PERCENT.

* TEMPERATURES...MAXIMUM TEMPERATURES WILL PEAK IN THE UPPER 80S
  TO AROUND 90 DEGREES. 

* IMPACTS...THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES AND
  GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE
  GROWTH. VEGETATION IS FULLY CURED AND WILL BURN EASILY. OUTDOOR
  BURNING SHOULD BE POSTPONED UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

SUGDEN
608 
WWUS83 KDDC 312038
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
338 PM CDT SAT MAR 31 2012

...CRITICAL FIRE WEATHER CONDITIONS LIKELY SUNDAY AFTERNOON...

.SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO NEAR 40 MPH BY NOON SUNDAY. A DRYLINE WILL PROPAGATE EASTWARD
TO NEAR HIGHWAY 283 BY EARLY AFTERNOON. RELATIVE HUMIDITIES WILL
DROP TO 15 PERCENT OR LOWER IN THE DRY AIR. THE COMBINATION OF
WARM TEMPERATURES, LOW RELATIVE HUMIDITIES AND STRONG WIND WILL
CREATE CONDITIONS FAVORABLE FOR VERY ACTIVE FIRE BEHAVIOR.

KSZ061-062-074-075-084-085-010445-
/O.UPG.KDDC.FW.A.0009.120401T1700Z-120402T0200Z/
/O.NEW.KDDC.FW.W.0015.120401T1700Z-120402T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
338 PM CDT SAT MAR 31 2012 /238 PM MDT SAT MAR 31 2012/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SUNDAY FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS
WEST OF HIGHWAY 283...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS WHICH IS IN
EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER 
  ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER 
  ZONE 085 STEVENS.

* WINDS...SOUTH TO SOUTHWEST 25 TO 25 MPH WITH GUSTS TO NEAR 40 MPH.

* TIMING...FROM NOON CDT THROUGH 9 PM CDT SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...RISING TO NEAR 90 SUNDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES AND
  GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE
  BEHAVIOR. VEGETATION IS GREENING UP, BUT SUFFICIENT CURED
  VEGETATION MAY BE AVAILABLE IN SOME AREAS TO SUPPORT THE RAPID
  SPREAD OF WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

KSZ030-043>045-063-064-076>078-086-087-010445-
/O.NEW.KDDC.FW.W.0015.120401T1700Z-120402T0200Z/
TREGO-SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-
MEADE-
338 PM CDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR FOR LOW
RELATIVE HUMIDITIES AND STRONG WINDS WEST OF HIGHWAY 283...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES WHICH IS IN
EFFECT FROM NOON TO 9 PM CDT SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER 
  ZONE 045 NESS...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 064 HODGEMAN...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 086 SEWARD AND FIRE WEATHER ZONE 087 MEADE.

* WINDS...SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH GUSTS
  TO 40 MPH.

* TIMING...NOON UNTIL 900 PM CDT SUNDAY.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...RISING TO NEAR 90 BY MID AFTERNOON.

* IMPACTS...THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES AND
  GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE
  BEHAVIOR. VEGETATION IS GREENING UP, BUT SUFFICIENT CURED
  VEGETATION MAY BE AVAILABLE IN SOME AREAS TO SUPPORT THE RAPID
  SPREAD OF WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Mar 30, 2:22 PM CDT, 38 minutes earlier.

Area forecast discussion, Mar 30, 2:22 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
222 PM CDT FRI MAR 30 2012

...UPDATE TO LONG TERM AND FIRE WEATHER...

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 212 PM CDT FRI MAR 30 2012

THE 12Z UPPER AIR ANALYSIS SHOWED A VERY WEAK SHORTWAVE TROUGH OVER
THE FRONT RANGE OF COLORADO EXTENDING SOUTHWARD INTO NEW MEXICO.  AT
THE SURFACE...WEAK HIGH PRESSURE HAD SETTLED INTO WESTERN KANSAS
WHILE A WEAK LOW PRESSURE HAD MOVED SOUTH INTO NORTHWEST TEXAS.
MODEST LOW LEVEL MOISTURE WAS IN PLACE ACROSS SOUTH CENTRAL KANSAS
WHERE DEWPOINTS WERE IN THE MID 50S. DEWPOINTS WERE IN THE LOW 60S
ACROSS SOUTHERN OKLAHOMA INTO TEXAS.

THE SHORTWAVE HAS BEEN PROGRESSING STEADILY OVER THE CENTRAL HIGH
PLAINS THIS MORNING AND WILL BE MOVING INTO EASTERN KANSAS AND
OKLAHOMA BY LATE THIS AFTERNOON. MODEL SOUNDINGS ARE SHOWING SOME
MODERATE INSTABILITY OVER SOUTH CENTRAL KANSAS BUT ARE ALSO SHOWING
SOME WEAK BUT FAIRLY DEEP CAPPING IN THE 800-700 MB LAYER. WITH THE
WAVE MOVING PAST THE AREA BY PEAK HEATING, CONVECTIVE INHIBITION IN
THE CAPPING LAYER PLUS THE LACK OF ANY SURFACE CONVERGENCE...DO NOT
THINK WE WILL SEE ANY THUNDERSTORMS DEVELOPING ALONG THE OKLAHOMA
BORDER AND HAVE REMOVED THEM FROM THE FORECAST FOR THIS EVENING.

THE MODELS SHOW SURFACE DEWPOINTS INCREASING SOMEWHAT TONIGHT. HAVE
BUMPED UP OVERNIGHT LOWS A FEW DEGREES TO ACCOUNT FOR THIS. THERE
COULD BE SOME MIST DEVELOPING OVER PARTS OF SOUTHWEST KANSAS
OVERNIGHT BUT MODEL SOUNDINGS SHOW THE LOW LEVEL MOISTURE TO BE
PRETTY SHALLOW SO AM NOT EXPECTING ANY SIGNIFICANT FOG DEVELOPMENT.

ON SATURDAY AN UPPER LEVEL RIDGE WILL BE MOVING OVER THE CENTRAL
HIGH PLAINS. WE SHOULD SEE FAIRLY DEEP MIXING WHICH WILL ALLOW
TEMPERATURES TO CLIMB WELL UP INTO THE 80S.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 216 PM CDT FRI MAR 30 2012

MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL RIDGE OF HIGH PRESSURE
TRANSITIONING EAST ACROSS THE CENTRAL PLAINS SUNDAY AND INTO THE
MISSISSIPPI RIVER VALLEY MONDAY RESULTING IN FAIRLY DRY CONDITIONS
ACROSS WESTERN KANSAS THROUGH SUNDAY NIGHT. MEANWHILE, AN UPPER
LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO PUSH EAST ACROSS THE
INTERMOUNTAIN WEST SUNDAY AND INTO THE WESTERN HIGH PLAINS EARLY
MONDAY BRINGING THE POSSIBILITY FOR PRECIP TO THE CENTRAL PLAINS
EARLY NEXT WEEK. ALTHOUGH STILL DIFFERING IN SOME DETAILS, THE GEM,
GFS, AND ECMWF ARE IN BETTER AGREEMENT SHOWING THE WAVE CLOSING OFF
AS IT SLIDES EAST-SOUTHEAST INTO THE SOUTH PLAINS OF OKLAHOMA, NORTH
TEXAS, AND PORTIONS OF SOUTHERN KANSAS. THE DETAILS AT ISSUE INCLUDE
THE TIMING OF AN ATTENDANT COLD FRONT EXPECTED TO PUSH THROUGH
WESTERN KANSAS SOMETIME MONDAY WITH A DRYLINE PASSAGE PRECLUDING THE
FRONT REDUCING THE AVAILABILITY OF LOW LEVEL MOISTURE AHEAD OF THE
UPPER LEVEL SYSTEM INITIALLY. THE ECMWF HAS FALLEN MORE IN LINE WITH
THE GFS SOLUTION BUT DIGS THE CLOSED OFF LOW A LITTLE FURTHER SOUTH
INTO TEXAS. THE GEM SOLUTION IS MUCH MORE IN LINE WITH THE GFS IN
HOW THIS MAY PLAY OUT SETTING UP THE CLOSED LOW SLIGHTLY MORE NORTH
BUT STILL JUST TO OUR SOUTH BY EARLY TUESDAY WITH H7 FRONTOGENETIC
BANDING INITIALLY DEVELOPING ACROSS PORTIONS OF SOUTHEASTERN
COLORADO AND SOUTHWESTERN KANSAS SOMETIME LATE MONDAY INTO EARLY
TUESDAY. ADDITIONALLY, TO SOME DEGREE ALL MODELS SHOW AN INCREASE IN
LOW TO MID LEVEL MOISTURE ACROSS WESTERN KANSAS LATE MONDAY INTO
TUESDAY AS THE UPPER LOW BEGINS TO DRAW MOISTURE NORTHWARD. THIS
COULD BRING A REASONABLE CHANCE FOR RAIN ACROSS PARTS OF KANSAS
DURING THIS GENERAL TIME FRAME. RIGHT NOW, 20 TO 30 POPS SEEMS
REASONABLE LATE MONDAY INTO TUESDAY CONSIDERING THE UNCERTAINTY OF
ALL THE FACTORS CONCERNED.

TEMPERATURES WILL BE WELL ABOVE NORMAL SUNDAY AS THE UPPER LEVEL
RIDGE MOVES EAST ACROSS THE CENTRAL PLAINS. A SURFACE LOW IS
EXPECTED TO DEVELOP ACROSS NORTHEASTERN COLORADO HELPING TO
MAINTAIN MORE OF A SOUTH TO SOUTHWEST LOW LEVEL FLOW ACROSS
WESTERN KANSAS. THIS WILL ENHANCE WARM AIR ADVECTION INTO THE
AREA WITH H85 TEMPERATURES RANGING FROM THE LOWER 20S(C) ACROSS
CENTRAL KANSAS TO JUST ABOVE 25C ALONG THE COLORADO BORDER. NAM AND
GFS MODEL SOUNDINGS ALSO SHOW STEEP LAPSE RATES DEVELOPING BY EARLY
TO MID AFTERNOON AS MAX HEATING IS APPROACHED. EXPECT HIGHS WELL UP
INTO THE 80S(F) WITH LOWER 90S(F) POSSIBLE IN SOME LOCATIONS SUNDAY
AFTERNOON. A SIGNIFICANT COOLING TREND IS EXPECTED TO BEGIN MONDAY
AS A COLD FRONT IS PROJECTED TO PUSH THROUGH WESTERN KANSAS SOMETIME
DURING THE DAY. THE TIMING OF THE FRONTAL PASSAGE IS STILL VERY MUCH
UNCERTAIN BUT CLOSER TO SEASONAL TEMPERATURES CAN BE EXPECTED MONDAY
WITH EVEN COOLER TEMPERATURES LIKELY TUESDAY AS COLDER AIR SURGES
SOUTH INTO WESTERN KANSAS. A GRADUAL WARMING TREND IS EXPECTED BY
THE END OF THE PERIOD AS UPPER LEVEL RIDGING IS PROJECTED TO
DEVELOP ACROSS THE WESTERN HIGH PLAINS BY MID TO LATE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1249 PM CDT FRI MAR 30 2012

A FEW AREAS OF BROKEN MVFR CIGS WILL OCCUR AROUND GARDEN CITY AND
DODGE CITY THROUGH ABOUT 20Z THIS AFTERNOON BEFORE INCREASING INTO
THE VFR CATEGORY. VFR CONDITIONS SHOULD PREVAIL THROUGH THE
REMAINDER OF THIS TAF PERIOD ALTHOUGH THERE COULD BE SOME 3-5SM
VSBYS IN MIST DEVELOPING LATER TONIGHT AROUND GARDEN CITY AND
DODGE CITY.

&&

.FIRE WEATHER...
ISSUED AT 216 PM CDT FRI MAR 30 2012

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AS AN UPPER
LEVEL RIDGE OF HIGH PRESSURE DRIFTS EAST ACROSS THE CENTRAL PLAINS.
AS MENTIONED EARLIER, A SURFACE LOW IS EXPECTED TO DEVELOP ACROSS
NORTHEASTERN COLORADO DURING THE DAY HELPING TO INFLUENCE A SOUTH TO
SOUTHWESTERLY LOW LEVEL FLOW ACROSS WESTERN KANSAS. NAM AND GFS
MODEL SOUNDINGS INDICATE A CAPPING INVERSION DISSOLVING BY EARLY TO
MID AFTERNOON ALLOWING STRONGER WINDS ALOFT TO MIX DOWN TO THE
SURFACE. ADDITIONALLY, A DRYLINE ATTENDANT TO THE SURFACE LOW IS
FORECAST TO EDGE EASTWARD ACROSS EXTREME WESTERN KANSAS RESULTING
IN VERY LOW RELATIVE HUMIDITY LEVELS. AS A RESULT, A FIRE WEATHER
WATCH WILL BE ISSUED FOR EXTREME SOUTHWESTERN KANSAS FOR SUNDAY
AFTERNOON INTO EARLY SUNDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  87  55  90 /   0   0   0   0
GCK  50  86  52  91 /   0   0   0   0
EHA  49  85  53  89 /   0   0   0   0
LBL  50  87  51  91 /   0   0   0   0
HYS  53  87  56  89 /   0   0   0   0
P28  58  86  59  88 /  10   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GERARD
LONG TERM....JJOHNSON
AVIATION...GERARD
FIRE WEATHER...JJOHNSON
Hazardous weather outlook, Mar 30, 12:05 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1205 PM CDT FRI MAR 30 2012

KSZ030-031-043>046-061>066-074>081-084>090-311715-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1205 PM CDT FRI MAR 30 2012 /1105 AM MDT FRI MAR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HIGH TO CRITICAL FIRE DANGER LEVELS WILL BE POSSIBLE SUNDAY
AFTERNOON ALONG AND WEST OF HIGHWAY 83 AS GUSTY SOUTHWEST WINDS
DEVELOP AND AFTERNOON RELATIVE HUMIDITIES FALL BACK INTO THE TEENS.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS MUCH OF
SOUTHWEST KANSAS MONDAY NIGHT AND TUESDAY.  AT THIS TIME IT APPEARS
ANY THUNDERSTORM WHICH DOES DEVELOP WILL NOT BE SEVERE BUT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:30 PM CDTSpecial Weather StatementDDCBarber60 min

Nearby

Fire Weather Watches in Kansas, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.